Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Noticed delayed periods, light brown discharge and abdominal cramps. What are the chances of pregnancy?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
Me and my girlfriend had unprotected sex twice this month and both the times she had ipill in before 50hrs. She had her periods on or before 13th Nov. Now whats happening is two days back she had light brown discharge and had lower abdominal cramps as well which started on the 10th. Till now she didnot get her periods but she is saying that she has a feeling that it would happen. She also said that yesterday she saw a small spot while changing. Little worried if she has conceived because she had conceived once and we had to terminate. Little worried... Need help. Also would like to know if we can force start her periods with medication. Please advice.
Posted Wed, 1 Jan 2014 in Birth Control
Answered by Dr. Aarti Abraham 58 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. The I pill has one side effect - it will alter the normal menstrual cycle. It is not advisable to take I pill so frequently and casually - you have to take regular reliable contraceptives instead. In the long run, you are jeopardizing her health by using I pill on and off. That said, the delay in periods could be because of the I pill. It can prepone or postpone the normal cycle by a week, or more, sometimes, upto 10 days. Also, withdrawal spotting after I pill is common, maybe that is what she experienced. You should take a pregnancy test 3 weeks after the last date of unprotected sex to be sure that there is no pregnancy. If she IS pregnant, there is no medication to force start her period, other than the option of termination. ALso, if she is not pregnant, there is no point in further overdosing her with hormones ( I pill twice this month is enough ). Wait for a couple of cycles for her periods to regulate, it takes that much time after I pill use. Use reliable protection meanwhile. Take care Please feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Noticed delayed periods, light brown discharge and abdominal cramps. What are the chances of pregnancy? 45 minutes later
Thank you for your reply... I spoke to her, she is little confused about her tentitive periods date... She had got her periods on the 13th of last month and it was over by 17th... So could you tell, what could be the period due date this month? Also she asked me to tell you that in case she has conceived will it be a problem in terminating as she has done it twice with pills long time back... Just for your reference her age is 31... Also i wanted to ask one more thing... They say ipill is completely safe and can be taken more than one in a particular cycle.... Is it not true... I anyways will stop the intake of it...
Answered by Dr. Aarti Abraham 17 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Thank you for the appreciation. As I said earlier, the I pill would alter the normal expected date of her next period. It could be earlier / later / totally replaced by spotting. Hence, it is impossible to predict the next date of her period. In case she conceives, medical abortion would be possible if pregnancy is detected early enough. No, the I pill is not safe when taken more than once in a cycle, in fact , more than once over a few months also. Regular contraception is anyday safer and more reliable. take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor